Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Got introduced to Klonopin


[wa...]

Recommended Posts

Got introduced to Klonopin after having a panic attack mid-May 2020. Doctor prescribed me 60 1mg tablets and said take one every morning and every night and I'll give you more as needed. Needless to say I slept for about 15 hours after the 1st one. I told the doctor I would take them as needed instead since they seemed pretty powerful, which turned into me cutting them in half .5mg and taking one every 3 days as needed. I didn't realize that the half life of klonopin was the reason I was craving them every 3 days. I kept this up for awhile, until I started to cheat. Early July I decided I wanted off, and went cold turkey for 7 days, which wasn't all that bad, on the 7th day I got a "window" and thought I was cured made a steak and drank a bunch of wine since it was my first time being happy without anxiety in a month. That was a dumb mistake, I ended up having anxiety the next morning and was back on. This time a psychiatrist gave me Lexapro 2 weeks ago, with my idea that this was safer than Klonopin and probably what I needed for right now. The extra anxiety it caused me initially going on the drug had me up my doses randomly of Klonopin. I tried to go cold turkey again on Saturday, made it 3 days before the burning sensations in my body became too intense. Much different from my quitting 3 weeks prior. I unfortunately just took another .5mg. Just bought a bunch of stuff to tritate from amazon. I've had a total of 24 mg over 70 days, and I'm completely wrecked and can't get off the stuff. Both the psychiatrist and PCP think it's just my anxiety returning of course. This is such a train wreck. So glad to find a board like this.
Link to comment
Share on other sites

Hello wannabeadad and Welcome to BenzoBuddies!

 

We're glad you've joined us!  Quitting Klonopin and other benzos can be very rough - I'm sorry you've been going through such a difficult time.  Unfortunately your story isn't unusual.  This is a community of others who understand what you're going through.  You'll receive support and good information to help you get through this. 

 

We've found that the best way to quit benzos is to go slowly, gradually and methodically.  We suggest reducing your dose by no more than 5-10% - this should be driven by your symptoms. Tapering in this way helps keep withdrawal symptoms to a minimum so you can function as well as possible.  It's important to accept that even after you're done taking the drug and it's out of your system it takes a while for the brain to heal.  But you'll see Success Stories and I recommend you read these often to help you remember that your are healing and the struggle will be worth it. 

 

As you've discovered, it's a good idea for most of us to avoid alcohol while we're dealing with withdrawal. Alcohol acts on the same gaba receptors as benzos and complicates healing.  It can really exacerbate nasty symptoms.

 

Please explore the site and feel free to post with your questions.  Here are links to a few boards that are especially relevant to you:

 

Planning Your Withdrawal (Taper Plans)

 

Withdrawal Support (during your taper)

 

Klonopin Klub #2

 

Anxiety 

 

It's helpful to other members to readily see where you are in your benzo journey so please create a signature.  Here's how. Go to the top of the page and select PROFILE then choose forum profile then insert drug history into the text box and remember to click change profile.

 

We're glad you're here.  Please reach out for support-

Brighterday.  :)

 

Link to comment
Share on other sites

×
×
  • Create New...